Florida, 2001

Damaging Wind in Florida, July 9, 2001

July 9, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 2:20 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 9, 2:20 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT MON JUL 9 2001

SURFACE ANALYSIS SHOWING TROUGH EXTENDING FROM OFFSHORE THE MID ATLANTIC
INTO SOUTH CENTRAL GEORGIA. ALOFT...A STRONG ANTICYCLONE WAS OVER THE
NATIONS MID SECTION WITH A RESULTING NW FLOW ALOFT OVER THE CWA. MID LEVEL
IMPULSES CONTINUE TO TRAVERSE THE FLOW ALOFT. THE NEXT ONE WAS LOCATED FROM
THE CAROLINAS TO TENN. THE MESO-ETA AND AVN BRING PVA TO THE AREA BY
LATE TONIGHT INTO TUE AM. IF THIS PANS OUT...WILL SEE BEST CHC PCP TUESDAY
MORNING. WILL THEREFORE INCREASE POPS BEGINNING TONIGHT AND GO 40 TO 50 PCT
ALL AREAS TUESDAY. WITH FRONTAL TROUGH ON TOP OF THE AREA WED-FRI...AND
MOIST AND UNSTABLE AIRMASS IN PLACE...WILL CONTINUE WITH SCATTERED SHOWERS
AND THUNDERSTORMS. MARINE...AS EXPECTED WINDS DECREASED THIS AFTERNOON BUT
WILL INCREASE AGAIN TONIGHT. WILL CONTINUE THAT TREND...BUT HAVE WINDS NO
HIGHER THAN 15 KNOTS.

pPRELIM

AMG 74/94/74/93 3434
SSI 76/91/76/91 3444
JAX 75/92/75/93 3544
GNV 74/92/75/92 3545 08

.JAX...
.FL...NONE.
.GA...NONE.

EIGHT

In the hours before

Special weather statement, Jul 9, 10:45 AM EST, 5 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-092200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT MON JUL 09 2001

...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA BY MID-AFTERNOON...ESPECIALLY OVER
INTERIOR LOCATIONS. SMALL HAIL...GUSTY WINDS...HEAVY RAINFALL...
AND FREQUENT DEADLY LIGHTNING ARE EXPECTED WITH THE STRONGEST
STORMS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR
SOUNDS OF THUNDER. IF NO SHELTER IS AVAILABLE...FINE A LOW SPOT AWAY
FROM TREES...FENCES AND POLES. STORMS WILL MOVE TO THE SOUTHEAST AT
ABOUT 10 MPH.

IN THE SUWANNEE VALLEY...HUMID CONDITIONS ALONG WITH HIGHS OF 90
TO 95 WILL MAKE IT FEEL LIKE 100 TO 105 DEGREES THIS AFTERNOON.
THESE EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...
DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING
LIGHT-COLORED CLOTHING. CLOUD COVER OVER THE EASTERN HALF OF THE
AREA SHOULD LIMIT AFTERNOON HEATING SOMEWHAT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Tampa radar (KTBW), 154 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 9, 4:15 PM EST
Where
Marion County, 8 mi S of Ocala
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
29.067, -82.133

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257706.